Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Is phena p syrup an antibiotic. Given two doses for fever and cold. Safe?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 589 Questions
Is phena p syrup antibiotic as my baby is 6week old and was given 2courses of phena p syrup for fever n cold
Posted Thu, 25 Jul 2013 in General Health
Answered by Dr. Guru 1 hour later

Thank you for consulting HealthcareMagic!

Phena P syrup is not an antibiotic syrup. It contains two medicines which are promethazine hydrochloride and paracetamol.

Promethazine hydrochloride in this syrup is usually prescribed for allergic disorders and nausea/vomiting. Paracetamol in this syrup is usually prescribed for pain and fever. Phena P syrup should be cautiously used only under strict supervision of a Pediatrician.

Hope this helps!

Please let me know if you have any further queries!

Above answer was peer-reviewed by
Follow-up: Is phena p syrup an antibiotic. Given two doses for fever and cold. Safe? 0 minute later
Wil the phena p syrup harm my baby as it was prescribed by her pediatrician n also she was given her 6 week old painless vaccination yesterday but after coming home she cried miserably so we have her phena p only then did she become quite
Answered by Dr. Guru 20 minutes later

Thanks for the update and follow up.

Fever and crying after vaccination is quite common. It is not that it would harm the patient, but should be used under strict supervision of a Pediatrician as there are certain other effects of the medicine apart from just helping in allergic disorders, nausea/vomiting, irritability etc. And it would be prudent to discuss this with the Pediatrician prescribed it and who had analyzed the kid's problem better.

Hope this helps!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor